MAUDE Adverse Event Report: THERAKOS, INC. UVAR XTS PHOTOPHERESIS SYSTEM

THERAKOS, INC. UVAR XTS PHOTOPHERESIS SYSTEM
Model Number NOT APPLICABLE
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The system was used for treatment.This case is reportable as a mdr due to the reportable malfunction centrifuge bowl leak/break.Since this reportable malfunction is only associated with the kit, this mdr will only be against the kit.Kit lot f704 was reviewed.There were no non-conformances related to the complaint.This lot met all release requirements.A review of kit lot f704 identified an increase in complaints associated with the "centrifuge bowl leak/break" complaint category.As a result, an investigation has been initiated in response to the increase of "centrifuge bowl leak/break" complaints observed with kit lot f704.Trends were reviewed for complaint categories, centrifuge bowl leak/break and leak centrifuge alarm.No trends were detected for each complaint category.This assessment is based on the information available at the time of the investigation.At the time of this report, the analysis of the returned photographs is still in progress.A supplemental report will be filed when the analysis is complete.(b)(4).P.T.(b)(6) 2018.
 
Event or Problem Description
The customer sent an email to report a centrifuge bowl leak/break during the treatment procedure.The customer indicated that a leak centrifuge alarm was received during the return phase of the first cycle due to a centrifuge bowl leak.The customer aborted the procedure and did not return blood to the patient.The customer has returned photographs for investigation.
 
Additional Manufacturer Narrative
Photographs were provided by the customer for evaluation.A review of the photographs show a fine spray of blood in a narrow band around the circumference of the centrifuge chamber wall.The centrifuge bowl leak is confirmed based on the photographs.The origin of the leak could not be determined based on the photographs provided.A material trace of the bowl assembly and its components used to build lot f704 found no related non-conformances.A device history record review did not identify any related non-conformances, and this kit lot had passed all lot release testing.The root cause of the centrifuge bowl leak/break could not be determined based on the available information.This complaint is associated with (b)(4).No further action is required at this time.This investigation is now complete.Mc: (b)(4).P.T.05/30/2018.

Brand Name
UVAR XTS PHOTOPHERESIS SYSTEM
Common Device Name
UVAR XTS PHOTOPHERESIS SYSTEM
Manufacturer (Section D)
THERAKOS, INC.
bedminster NJ 07921
MDR Report Key7504631
Report Number2523595-2018-00094
Device Sequence Number1697926
Product Code LNR
UDI-Device Identifier20705030200027
UDI-Public(01)20705030200027(10)F704(17)220301
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P860003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date03/01/2022
Device Model NumberNOT APPLICABLE
Device Catalogue NumberXT125
Device Lot NumberF704
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/28/2018
Supplement Date Received by Manufacturer05/24/2018
Initial Report FDA Received Date05/10/2018
Supplement Report FDA Received Date05/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1